Hail, Stewart
- When
- April 5, 5:00 PM CST
- Where
- Stewart County, Dover
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.480, -87.830
Penny size hail was reported in Dover.
Afternoon thunderstorms developed across Southwestern Middle Tennessee, and resulted in the development of severe thunderstorms that produced severe hail in Stewart and Wayne Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Afternoon thunderstorms developed across Southwestern Middle Tennessee, and resulted in the development of severe thunderstorms that produced severe hail in Stewart and Wayne Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 5, 1:44 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT SUN APR 5 2009 .DISCUSSION... THE MID-STATE REMAINS IN THE WARM SECTOR THIS AFTERNOON...WITH THE COLD FRONT JUST NEARING THE MS RIVER AND THE WARM FRONT MOVING INTO THE OH VALLEY. CENTER OF SFC/LL LOW NOW WORKING INTO SOUTHERN IL. SHWRS AND ISOLATED STORMS HAVE DEVELOPED WELL OUT AHEAD OF BOUNDARY...BUT CURRENTLY STRONGER STORMS ARE ALONG IT. TORNADO WATCH CONTINUES FOR THE EXTREME NORTHWEST THROUGH 23Z. LATEST RUNS BRINGING CENTER OF SFC LOW TO NEAR INDY AROUND 00Z MON THEN RAPIDLY PUSH IT TO NORTHWEST PA AROUND 12Z...WITH TRAILING CLOSED UPPER LOW VERY CLOSE BEHIND. THIS IS EXPECTED TO BRING THE FRONTAL BOUNDARY TO NEAR BNA TOWARD 00Z THEN WELL EAST OF THE PLATEAU BY 06Z. PARAMETERS ARE SUCH THAT A BROKEN LINE OF STRONG TO POSSIBLY ISOLATED SEVERE STORMS LIKELY TO ACCOMPANY THIS BOUNDARY...FOLLOWED BY WRAP-AROUND DEEPER MOISTURE AND A DECENT COOL DOWN OVERNIGHT. LIGHT RAIN SHOWERS ARE EXPECTED TO SPIN DOWN WITH UPPER TROUGH LATE AND TEMP STRUCTURE INDICATING THAT MIX MAY OCCUR ACROSS THE EXTREME WEST BEFORE DAWN. A SECONDARY SFC AND DEEP UPPER TROUGH WILL MOVE BY/IN ON MONDAY DROPPING H8 TEMPS TO -6 TO -8 AND BRING A HEALTHY AMOUNT OF MOISTURE DOWN AS WELL. THIS IS EXPECTED TO PRODUCE RAIN AND SNOW SHOWERS ACROSS THE NORTH AND RAIN OR SNOW SHOWERS SOUTH. MINOR ACCUMULATION MAY EVEN OCCUR ACROSS THE NORTHERN RIM AND PLATEAU. SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY NIGHT AS WELL AS DEEP UPPER TROUGH MOVES EAST AND ANOTHER SPOKE OR TWO WORK DOWN AND ACROSS. AGAIN... MINOR ACCUMULATION SEEMS POSSIBLE ACROSS THE NORTHERN PLATEAU. THE PCPN WILL IN THE WINDING DOWN STAGE ON TUESDAY BUT LINGERING MOISTURE AND WEAK ML LIFT MAY AGAIN KEEP A FEW EARLY SNOW SHOWERS/FLURRIES GOING... WITH LIGHT RAIN 0R SNOW SHOWERS IN THE AFTERNOON MAINLY EXTREME NORTH/EAST. A DRY AND WARMING TREND WILL BEGIN ON WEDNESDAY AHEAD OF NEXT SYSTEM... WHICH WILL BRING ANOTHER ROUND OF SHWRS/STORMS ACROSS THE CWA LATE THURSDAY THROUGH EARLY FRIDAY NIGHT. SFC HIGH AND UPPER RIDGE BUILDING IN BEHIND THIS SYSTEM WILL SET THE STAGE FOR A DRY AND WARM WEEKEND...ALTHOUGH ANOTHER SYSTEM SETTING UP FOR THE FIRST PART OF NEXT WEEK MAY BRING SOME SCATTERED PCPN INTO THE WEST SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 43 29 44 / 50 60 40 10 CLARKSVILLE 38 41 29 47 / 40 60 40 10 CROSSVILLE 39 38 25 37 / 80 60 60 30 COLUMBIA 40 44 28 45 / 50 40 40 10 LAWRENCEBURG 39 44 28 47 / 40 30 30 10 WAVERLY 39 42 29 47 / 40 60 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SUN APR 5 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THE STORMS WILL AFFECT AREAS FROM THE TENNESSEE RIVER TO AROUND NASHVILLE BEFORE NIGHTFALL...AND NASHVILLE EASTWARD AFTER NIGHTFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME ACCUMULATING SNOW IS POSSIBLE OVER MAINLY THE HIGHER ELEVATIONS OF THE PLATEAU MONDAY NIGHT. ALSO ...SUB- FREEZING TEMPERATURES ARE LIKELY MONDAY NIGHT AND TUESDAY NIGHT AS COLD HIGH PRESSURE MOVES SOUTH OUT OF CANADA. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Penny size hail was reported in Dover.
Penny size hail was reported in Cromwell Crossroads on Highway 203.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168410, 165325.